Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Time for meds and I don't want them

saltzworksssaltzworks Posts: 1,032
edited 06/11/2012 - 7:40 AM in Back Surgery and Neck Surgery
My alarm just went off to remind me that its time for my next dose of meds.

I don't want to take them!

I've spent the morning bowing to the porcelain fixture in my bathroom and I know that if I take that darn roxycodone I'll be right back in there. The pain can't possibly be worse than the throwing up, right?

It sucks because the roxy is every 4 hours and the phenergen is every 6. That means that a lot of the time I'm on the downhill side of the anti-nausea medication's coverage just when I get a whammy dose of pain med. -it makes me sick sick sick.

This alarm that went off is for robaxin AND roxycodone and I've still got 2 hours before I can take the phenergen. I think I'll try to tough it out then in 2 hours take them all at once.
advertisement
13

Comments

  • Sounds like a good idea to take them together, but also may be a good idea to call the doctor in the morning for a med change.

    Best wishes,

    Marianne
  • Thanks Marianne. I hate to complain, the medication issue kept me in the hospital all those extra days.

    I think I'll ask my NS what he thinks about me moving to just muscle relaxants and tylenol.
  • advertisement
  • I can't imagine throwing up so much just after surgery, it must be awful for you.

    I would still call your Dr. on Monday, maybe there is something else out there you can try.
    Good luck, hope it gets better very soon.
  • Saltzworks

    So sorry to hear how you are suffering with sickness while you are recovering.
    Hope things get sorted soon, so that you can relax and just concentrate on healing.

    Take care.
  • I don't have anything new to add, but just wanted to tell you how awful I feel about your vomiting. I simply can't imagine doing that so my heart really goes out to you.

    Take care and I hope you can find a solution soon.

    Cath
  • advertisement
  • I sometimes wonder whats worse - pain or nausea. Right now its nausea - blech
  • Has your doctor tried different meds?

    When I had my accident, they gave me Percocet and I couldn't tolerate it at all- when they switched to Norco I was fine.

    And now, I can't tolerate frequent NSAID doses at all.

    If you're vomiting right after, are you even getting any of it in your system? (that's what was happening to me, I was getting no benefit at all).
  • Hi Happy :)

    I started on Dilaudid and Zofran - both IV

    The first night I tried Percocet for pain. Ended up wrapped around the emesis basin with a majorly sick stomach.

    Went back to Dilaudid.

    Then I tried Roxicodone 10 mg and added Norco when the Roxi wasn't controlling anything. The high dose of Roxi is unusual for me - 5 mg of Roxi was more than enough for pain control on my fusion.

    By the second dose of Norco I was itching like crazy and dry heaving. I was holding stuff in because it hurt like the dickens whenever my back arched right before everything would have come up.

    I went back to Dilaudid & Zofran for several doses.

    Then we added Robaxin to the Roxicodone as well as Phenergen. I still got sick and there was no pain relief. Not quite as sick as before though.

    Next we tried Torredol(sp?) in addition to the Roxi, Robaxen and Phenergen.

    The Torredol got me on top of the pain. It was not quite as good as the Dilaudid, but it was better than the Roxi alone.

    Only thing - can't take Torredol home, had to be at a point that the Roxi would control the pain.

    On release my rx's are:

    15 mg Roxicodone (Oxycodon) every 4 hrs
    750 mg Robaxin (Methocarbamol) every 6 hrs
    25 mg Phenergen (Promethazine) every 6 hrs

    Ibuprofen or Tylenol as needed (use sparingly) if getting breakthrough pain.

    Ibuprofen and Torredol thin the blood and can cause increased bleeding. In a fusion you need the blood to clot to start that fusion going. I had a lot of post-op bleeding and am a high risk, even though I am fused I still have holes to fill from where the screws were.

    I am seriously contemplating just passing on the Roxi and sticking to just Tylenol, Robaxin and Phenergen. I'll see what the dr. says tomorrow.
  • hi saltz--I am so sorry you are so sick!---I would hate for you to get de-hydrated--I think as well it would be a good idea to call your doc.I would think the nausea would cause jerks of pain,and start the evil cycle of pain,nausea,etc---you don't want to go back to the hospital because you need IV for nourishment---keep us posted-Jeannie
  • Went through the same problems. The IV in the hospital caused me to feel nauseated. They gave me a shot of Phenergan and it helped.

    When I left the hospital I got Percoset and Valium. Like you I ended up praying to the porcelain bowl. We got it knocked down to Hydrocodone and Skelaxin. I can take that but not at full dose. The Hydrocodone was down to maybe 2/day. I did not wake up for pills ever. I will not trade of sleep to wake up for more pills.

    While I was waiting for the doc to swap my meds. I took some Darvocet that I had. They tone down the volume but don't stop the pain. The upside is they don't make sick at all.

    I'd rather have some of the back pain than want to throw up all day. Something like Darvocet or Vicodin is toned down. It works for some. Others think they are just like tic-tacs. Depends on your tolerance. Sounds to me like you have a low tolerance and don't need the heavy stuff.

    Good luck with it. I know it sucks. I went a few days right after surgery on just Darvocet and it was painful.

    Graham
advertisement
Sign In or Register to comment.